Florida, 2014Damaging Wind in Florida, July 14, 2014
July 14, 2014 · NWS MLB · 2 events in 1 county or zone
Strong thunderstorms moved into western Volusia County and interacted with the east coast sea breeze.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms moved into western Volusia County and interacted with the east coast sea breeze.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 14, 2:20 PM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 14, 2:20 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
320 PM EDT MON JUL 14 2014
.DISCUSSION...
CURRENTLY-TONIGHT...DUE TO A LITTLE MORE DRIER AIR IN THE LOW
LEVELS AND DELAYED START TO THE EAST COAST SEA BREEZE...CONVECTION
HAS BEEN SLOWER TO DEVELOP ACROSS EAST CENTRAL FLORIDA. A MORE
ACTIVE WEST COAST BREEZE WILL CONTINUE TO TRANSITION EASTWARD
AND THE EAST COAST SEA BREEZE WILL ALSO MOVE INLAND WITH BOUNDARY
COLLISIONS AND STORM ENHANCEMENT EXPECTED TOWARD THE ORLANDO METRO
AREA INTO LATE AFTERNOON. SOME OF THE STORMS THAT RESULT FROM
THESE BOUNDARY INTERACTIONS OVER THE INTERIOR MAY SHIFT EAST
REACHING BACK TOWARD THE VOLUSIA AND BREVARD COASTLINE PAST
SUNSET. ANY AREAS OF DEBRIS RAINFALL AND ISOLATED CONVECTION THAT
CONTINUE LATER INTO THE EVENING SHOULD STILL DIMINISH AROUND OR
JUST BEFORE MIDNIGHT. TEMPERATURES OVERNIGHT WILL BE NEAR NORMAL
IN THE LOW TO MID 70S.
TUE-WED...THE ATLANTIC HIGH PRESSURE RIDGE AXIS SHIFTS SOUTH INTO
THE FLORIDA STRAITS AND CUBA AS AN UPPER LEVEL TROUGH DIGS DOWN
INTO THE EASTERN U.S. AND PUSHES A COLD FRONT INTO THE SOUTHEAST
STATES. THIS BOUNDARY WILL STALL NORTH OF THE AREA WITH A DEEP
SOUTHWEST FLOW PERSISTING ACROSS THE REGION PULLING IN MOISTURE
FROM THE GULF OF MEXICO. SCATTERED SHOWERS AND STORMS WILL DEVELOP
AND SHIFT FROM WEST TO EAST ACROSS EAST CENTRAL FLORIDA INTO THE
AFTERNOON AND EVENTUALLY OFFSHORE. THE SOUTHWEST FLOW WILL BE
DEEP AND STRONG ENOUGH TO MOST LIKELY NEGATE EAST COAST SEA BREEZE
FORMATION OR CONFINE ANY SEA BREEZE TO THE IMMEDIATE COAST. THIS
WILL FAVOR BOUNDARY COLLISIONS AND STRONGER STORMS TOWARD THE EAST
COAST LATER IN THE AFTERNOON. IF THERE IS ENOUGH SUNSHINE BEFORE
STORMS AND DEBRIS CLOUD COVER SHIFT EASTWARD MOST AREAS SHOULD
REACH THE LOW 90S EVEN ALONG THE COAST.
PREVIOUS DISCUSSION...
THU...SURFACE/LOW LEVEL RIDGE AXIS REMAINS TO THE SOUTH AND
MAINTAINS THE DEEP BRISK SOUTHWEST FLOW OVER EAST CENTRAL FLORIDA.
DEEP MOISTURE APPEARS TO BE SLIGHTLY LESS THAN TUE AND WED BUT
SUFFICIENT ENOUGH TO PRODUCE SCATTERED...30 TO 40 POP...SHOWERS
AND STORMS. HIGHS IN THE LOW 90S.
FRI-SUN...UPPER LEVEL TROUGHING LIFTS NORTH ALLOWING THE UPPER
LEVEL RIDGE TO RE ESTABLISH ITSELF OVER FLORIDA. THE SURFACE RIDGE
SHIFTS NORTH BACK OVER CENTRAL FLORIDA. THE DEEP BRISK SOUTHWEST
FLOW BEGINS TO RELAX FRI BUT STILL WILL BE STRONG ENOUGH TO KEEP
STORMS CONFINED TO THE EAST SIDE OF CENTRAL FLORIDA. LIGHT LOW
LEVEL WIND FIELD ON SAT AND SUN WILL ALLOW BOTH THE EAST AND WEST
COAST SEA BREEZES TO FORM AND PUSH INLAND WITH AN AFTERNOON
COLLISION MOST LIKELY OVER THE INTERIOR THIRD OF CENTRAL FLORIDA.
HIGHS IN THE LOW 90S.
&&
.AVIATION...ISO/SCT SHRA/TSRA ACTIVITY WILL CONTINUE ALONG AND
BETWEEN EAST AND WEST COAST SEA BREEZE BOUNDARIES THROUGH THE
REST OF THE DAY. BOUNDARY COLLISIONS FAVORED NEAR ORLANDO AND I-4
CORRIDOR AND MAY LEAD TO A FEW STRONGER STORMS IN THIS AREA
THROUGH SUNSET. SOME OF THIS ACTIVITY MAY SHIFT BACK TOWARD THE
BREVARD AND VOLUSIA COUNTY COAST INTO THE EVENING. OTHERWISE
EXPECT ACTIVITY TO DIMINISH AND PREDOMINANT VFR CONDS RETURNING
AROUND 4Z ONWARD. SCATTERED CONVECTION AGAIN EXPECTED INTO
TOMORROW AFTERNOON SHIFTING WEST TO EAST ACROSS THE REGION.
&&
.MARINE...
TONIGHT-TUE...RIDGE CONTINUES TO SHIFT SOUTH OF THE AREA TONIGHT
INTO TOMORROW WITH S/SW WINDS BELOW 15 KNOTS. SEAS RANGING FROM
1-3 FEET. OFFSHORE MOVING STORMS BECOME MORE OF A CONCERN TUESDAY
AFTERNOON AS SOUTHWEST STEERING FLOW STRENGTHENS.
WED-FRI...SOUTHWEST WINDS 10 TO 15 KNOTS OR LESS WITH SEAS 1 TO 3
FEET NEARSHORE AND 2 TO 4 FEET WELL OFFSHORE AND IN THE GULF STREAM.
STEERING WINDS WILL CONTINUE TO PUSH AFTERNOON AND EARLY EVENING
STORMS WEST TO EAST OVER THE MAINLAND AND INTO THE NEARSHORE WATERS
THIS WILL MAKE AFTERNOON AND EVENING BOATING A BIT OF A CHALLENGE ON
THE NEARSHORE WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 91 76 90 / 30 50 30 50
MCO 75 93 75 92 / 40 50 20 50
MLB 76 91 76 90 / 20 50 30 50
VRB 75 91 75 90 / 20 50 30 50
LEE 76 92 77 91 / 40 50 30 50
SFB 76 93 76 92 / 40 50 20 50
ORL 77 93 77 92 / 40 50 20 50
FPR 74 90 74 90 / 20 50 30 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
PUBLIC/MARINE/AVIATION...WEITLICH
IMPACT WX/RADAR....KELLY
Hazardous weather outlook, Jul 14, 9:45 AM EST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1045 AM EDT MON JUL 14 2014
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-142200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1045 AM EDT MON JUL 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.THUNDERSTORM IMPACT...
THE EAST COAST SEA BREEZE IS FORMING ALONG THE MARTIN AND SAINT
LUCIE COASTS LATE THIS MORNING AND WILL DEVELOP NORTHWARD ALONG THE
INDIAN RIVER...BREVARD AND VOLUSIA COASTS BY EARLY AFTERNOON. AS A
RESULT...ISOLATED TO SCATTERED LIGHTNING STORMS WILL DEVELOP ALONG
THE I 95 CORRIDOR. STORM COVERAGE WILL INCREASE FARTHER INLAND
DURING THE MID TO LATE AFTERNOON AS THE SEA BREEZE DRIFTS INTO THE
INTERIOR. THE HIGHEST STORM CHANCES WILL OCCUR ALONG THE I 4
CORRIDOR NORTH OF THE BEACH LINE EXPRESSWAY WHERE OUTFLOW AND SEA
BREEZE BOUNDARIES COLLIDE LATE IN THE DAY. WEAK STEERING FLOW WILL
PUSH STORMS TO THE NORTH OR NORTHEAST AROUND 10 MPH BUT SOME STORMS
WILL PROPAGATE ALONG BOUNDARIES IN DIFFERENT DIRECTIONS. LINGERING
DRY AIR ALOFT WILL ENHANCE THE POTENTIAL FOR THE STORMS THAT DO
DEVELOP TO GENERATE STRONG DOWN BURST WINDS AND FREQUENT LIGHTNING
STRIKES.
.FLOOD IMPACT...
SLOW MOVING AFTERNOON STORMS WILL GENERATE LOCAL RAINFALL AMOUNTS UP
TO 3 INCHES WHICH WILL CAUSE MINOR FLOODING ON ROADS AND POOR
DRAINAGE AREAS. LOCATIONS THAT HAVE RECEIVED HEAVY RAIN OVER THE
PAST FEW DAYS WILL BE MORE VULNERABLE TO FLOODING ISSUES.
.RIP CURRENT IMPACT...
A SMALL BACKGROUND SWELL WILL COMBINE WITH A HIGH ASTRONOMICAL
TIDE TO PRODUCE A LOW TO MODERATE THREAT FOR RIP CURRENTS ALONG
THE EAST CENTRAL FLORIDA COAST. THE THREAT WILL BE HIGHEST BETWEEN
1:00 PM AND 7:30 PM DUE TO TIDAL CONDITIONS. CHECK WITH OCEAN
RESCUE AND BEACH PATROL FOR LATEST SURF CONDITIONS AND ALWAYS SWIM
NEAR A LIFEGUARD.
.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED STORMS THIS AFTERNOON WILL MOVE NORTH TO NORTHEAST AROUND
10 MPH AND HAVE THE POTENTIAL TO PRODUCE WINDS OVER 40 KNOTS. A
FEW STORMS WILL INITIALLY DEVELOP ALONG THE I-95 CORRIDOR BY MID
AFTERNOON. THIS MAY BRING SOME OUTFLOW WINDS AND LIGHTNING
CONCERNS NEAR THE COAST. STORMS WILL MOVE NORTH AS THE SEA BREEZE
PUSHES INLAND AND INCREASE OVER THE INTERIOR THROUGH LATE
AFTERNOON...POSING A THREAT FOR FREQUENT LIGHTNING STRIKES AND
STRONG WIND GUSTS OVER THE INLAND LAKES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
WINDS WILL SHIFT TO THE SOUTHWEST THROUGH MIDWEEK AS A HIGH
PRESSURE RIDGE BUILDS OVER SOUTH FLORIDA. THIS WILL LEAD TO AN
INCREASE IN AFTERNOON THUNDERSTORM ACTIVITY...ESPECIALLY OVER THE
COASTAL COUNTIES. FREQUENT LIGHTNING...STRONG WIND GUSTS...AND
VERY HEAVY RAINFALL WILL BE THE PRIMARY CONCERNS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
BRAGAW/KELLY
In the hours before
Special weather statement, Jul 14, 2:35 PM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
335 PM EDT MON JUL 14 2014
FLZ045-142000-
ORANGE-
335 PM EDT MON JUL 14 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER NORTHWEST ORANGE COUNTY...
* UNTIL 400 PM EDT.
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER PINE
HILLS...SHOWING LITTLE MOVEMENT.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE FAIRVIEW SHORES AND ORLOVISTA.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2863 8133 2847 8137 2848 8154 2864 8154
TIME...MOT...LOC 1934Z 268DEG 7KT 2857 8145
KELLY
Special weather statement, Jul 14, 3:38 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
438 PM EDT MON JUL 14 2014
FLZ144-142145-
SOUTHERN LAKE COUNTY-
438 PM EDT MON JUL 14 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER SOUTHWESTERN LAKE COUNTY...
* UNTIL 545 PM EDT.
AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LAKE
LOUISA. MOVEMENT WAS SLOW AND ERRATIC.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE CLERMONT.
THE PRIMARY THREATS WILL BE FREQUENT TO EXCESSIVE CLOUD TO GROUND
LIGHTNING STRIKES AND GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE
UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER
OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY
REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2843 8196 2867 8175 2851 8166 2834 8166
2834 8179 2836 8180 2836 8185 2834 8186
2834 8196 2835 8196
TIME...MOT...LOC 2038Z 239DEG 4KT 2848 8179
SEDLOCKSpecial weather statement, Jul 14, 3:53 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
453 PM EDT MON JUL 14 2014
FLZ041-044-141-142145-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
453 PM EDT MON JUL 14 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER NORTHERN LAKE COUNTY...NORTHWESTERN VOLUSIA
COUNTY...
* UNTIL 545 PM EDT.
AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 9
MILES SOUTHWEST OF PIERSON...MOVING WEST AT 5 MPH.
THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR
CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2927 8141 2927 8120 2906 8144 2897 8166
2895 8185 2896 8185 2896 8174 2898 8166
2905 8166 2906 8164 2928 8165 2932 8168
2933 8167 2938 8147 2940 8142
TIME...MOT...LOC 2052Z 228DEG 5KT 2915 8157
SEDLOCKSpecial weather statement, Jul 14, 4:31 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
531 PM EDT MON JUL 14 2014
FLZ041-044-141-142230-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
531 PM EDT MON JUL 14 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER NORTHEASTERN LAKE COUNTY...CENTRAL VOLUSIA
COUNTY...
* UNTIL 630 PM EDT.
AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL NEAR DELAND...
MOVING EAST AT 10 TO 15 MPH. OTHER STRONG STORMS NEARBY INCLUDE
LOCATIONS NEAR BARBERVILLE...DELEON SPRINGS...GLENWOOD AND FOREST
HILLS.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE DELAND AIRPORT.
THE PRIMARY THREATS WILL BE FREQUENT TO EXCESSIVE CLOUD TO GROUND
LIGHTNING STRIKES AND GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE
UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER
OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY
REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2923 8100 2922 8101 2909 8092 2907 8092
2907 8090 2903 8089 2891 8149 2927 8145
2929 8142 2927 8141 2927 8116 2941 8116
2943 8113 2943 8110
TIME...MOT...LOC 2130Z 259DEG 13KT 2905 8135
SEDLOCKThunderstorm Wind, Volusia
- When
- July 14, 4:45 PM EST
- Where
- Volusia County, De Leon Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.120, -81.350
Numerous trees were downed by estimated wind gusts of 60 mph along State Road 11 in De Leon Springs and Pierson.
Funnel Cloud, Volusia
- When
- July 14, 5:00 PM EST
- Where
- Volusia County, 2.26 mi N of Ormond Beach
- Reported by
- Storm Chaser
- Coordinates
- 29.313, -81.050
A storm chaser observed a funnel cloud form just ahead of a line of strong thunderstorms approaching the coast at Ormond Beach.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Washington, July 14 to 31, 2014$122 million · 2 events
- Hail in Wisconsin, July 14, 2014$3.5 million · 1.5 in hail · 1 event
- Damaging Winds and Lightning Strikes in New Jersey, July 14, 2014$621,000 · 70 kt wind · 17 events
- Lightning Strike in West Virginia, July 14, 2014$500,000 · 1 event
- Flash Flooding and Hail in New Mexico, July 14 to 15, 2014$322,000 · 1.5 in hail · 7 events
- Damaging Winds and Lightning Strike in Texas, July 14, 2014$250,000 · 53 kt wind · 3 events
- Hail and Damaging Winds in Illinois, July 14, 2014$143,000 · 52 kt wind · 11 events
- Flash Flooding and Damaging Winds in Utah, July 14 to 16, 2014$110,000 · 66 kt wind · 16 events
- Lightning Strike in Montana, July 14, 2014$100,000 · 1 event
- Damaging Winds in Arkansas, July 14, 2014$80,000 · 56 kt wind · 4 events
- Flash Flooding in Pennsylvania, July 14, 2014$60,000 · 7 events
- Damaging Winds in Texas, July 14, 2014$65,000 · 56 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521190, 523545.